Alert archive / Louisiana / River Flood Warnings in 2014

River Flood Warning 6, NWS Lake Charles, LA

April 14, 2014Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas

NWS Lake Charles, LA issued this river flood warning at Apr 14, 2014, 10:12 AM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas. It took effect at Apr 15, 2014, 1:00 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Apr 14, 2014, 10:12 AM CDT (15:12 UTC)
In effect from
Apr 15, 2014, 1:00 AM CDT
Expired
Apr 19, 2014, 9:46 AM CDT
In force
4 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River at Deweyville (DWYT2).

Action stage
23 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WGUS44 KLCH 141512
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1012 AM CDT MON APR 14 2014

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-150512-
/O.NEW.KLCH.FL.W.0006.140415T1200Z-000000T0000Z/
/DWYT2.1.DR.140415T1200Z.140417T0600Z.000000T0000Z.NO/
1012 AM CDT MON APR 14 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SABINE RIVER NEAR DEWEYVILLE.
* FROM TUESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  9:45 AM MONDAY THE STAGE WAS 23.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 24.2 FEET BY EARLY THURSDAY MORNING. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT STAGES NEAR 24 FEET...MINOR LOWLAND FLOODING WILL OCCUR.
  

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
10 follow-up statements
600 
WGUS84 KLCH 150113
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
813 PM CDT MON APR 14 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-151513-
/O.EXT.KLCH.FL.W.0006.140415T0600Z-000000T0000Z/
/DWYT2.1.DR.140415T0600Z.140416T1200Z.000000T0000Z.NO/
813 PM CDT MON APR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:45 PM MONDAY THE STAGE WAS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 24.2 FEET BY FRIDAY EVENING.
* IMPACT...AT STAGES NEAR  FEET...MINOR LOWLAND FLOODING WILL OCCUR.
  

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
768 
WGUS84 KLCH 151346
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
846 AM CDT TUE APR 15 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS..
  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-160346-
/O.CON.KLCH.FL.W.0006.000000T0000Z-000000T0000Z/
/DWYT2.1.DR.140415T1120Z.140417T0000Z.000000T0000Z.NO/
846 AM CDT TUE APR 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 AM TUESDAY THE STAGE WAS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.2 FEET BY 
  TOMORROW EVENING THEN BEGIN FALLING.
* IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL 
  OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
864 
WGUS84 KLCH 160134
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
834 PM CDT TUE APR 15 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-161534-
/O.EXT.KLCH.FL.W.0006.000000T0000Z-140420T0000Z/
/DWYT2.1.DR.140415T1120Z.140417T1800Z.140419T1200Z.NO/
834 PM CDT TUE APR 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 PM TUESDAY THE STAGE WAS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.1 FEET BY 
  THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL 
  OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
443 
WGUS84 KLCH 161533
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1033 AM CDT WED APR 16 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-170533-
/O.EXT.KLCH.FL.W.0006.000000T0000Z-140419T0600Z/
/DWYT2.1.DR.140415T1120Z.140416T1800Z.140418T1800Z.NO/
1033 AM CDT WED APR 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 AM WEDNESDAY THE STAGE WAS 24.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.1 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EARLY 
  AFTERNOON.
* IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL 
  OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$

LAC079-161603-
/O.CAN.KLCH.FL.W.0007.000000T0000Z-140416T1533Z/
/GLML1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1033 AM CDT WED APR 16 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 12.0 FEET.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$
651 
WGUS84 KLCH 170249
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
949 PM CDT WED APR 16 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-171649-
/O.EXT.KLCH.FL.W.0006.000000T0000Z-140419T0000Z/
/DWYT2.1.DR.140415T1120Z.140417T0045Z.140418T1200Z.NO/
949 PM CDT WED APR 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 PM WEDNESDAY THE STAGE WAS 24.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.1 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  FRIDAY MORNING.
* IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL 
  OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
986 
WGUS84 KLCH 171415
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
915 AM CDT THU APR 17 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-180415-
/O.EXT.KLCH.FL.W.0006.000000T0000Z-140418T1800Z/
/DWYT2.1.DR.140415T1120Z.140417T1315Z.140418T0600Z.NO/
915 AM CDT THU APR 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM THURSDAY THE STAGE WAS 24.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW.
* IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL 
  OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
545 
WGUS44 KLCH 180205
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
905 PM CDT THU APR 17 2014

...OBSERVED FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE 
FOLLOWING RIVERS IN LOUISIANA...TEXAS...
...FORECAST FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE 
FOLLOWING RIVERS IN LOUISIANA...TEXAS...
  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-181605-
/O.EXT.KLCH.FL.W.0006.000000T0000Z-140419T0300Z/
/DWYT2.1.DR.140415T1120Z.140418T0145Z.140418T1500Z.NO/
905 PM CDT THU APR 17 2014

THE FLOOD WARNING CONTINUES FOR 
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 PM THURSDAY THE STAGE WAS 24.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE MORNING.
* IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL 
  OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
449 
WGUS84 KLCH 181525
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1025 AM CDT FRI APR 18 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR GLENMORA 

LAC079-190525-
/O.CON.KLCH.FL.W.0008.140419T1200Z-140421T0000Z/
/GLML1.1.ER.140419T1200Z.140420T0600Z.140420T1800Z.NO/
1025 AM CDT FRI APR 18 2014

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* FROM SATURDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:30 AM FRIDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 12.1 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON.
* IMPACT...AT STAGES NEAR 12.0 FEET...WHEN THE RIVER IS RISING AND 
  THE GAUGE READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS 
  UPSTREAM FROM GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE
  COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE 
  WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.


&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC011-019-TXC351-361-190525-
/O.EXT.KLCH.FL.W.0006.000000T0000Z-140419T0600Z/
/DWYT2.1.DR.140415T1120Z.140418T1445Z.140418T1800Z.NO/
1025 AM CDT FRI APR 18 2014

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 AM FRIDAY THE STAGE WAS 24.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL 
  OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
561 
WGUS84 KLCH 190149
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
849 PM CDT FRI APR 18 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

LAC011-019-TXC351-361-191549-
/O.EXT.KLCH.FL.W.0006.000000T0000Z-140419T2100Z/
/DWYT2.1.DR.140415T1120Z.140418T1445Z.140419T0900Z.NO/
849 PM CDT FRI APR 18 2014

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 PM FRIDAY THE STAGE WAS 24.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW.
* IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL 
  OCCUR. 

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$
091 
WGUS84 KLCH 191446
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
946 AM CDT SAT APR 19 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  SABINE RIVER NEAR DEWEYVILLE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC079-200446-
/O.EXT.KLCH.FL.W.0008.000000T0000Z-140422T1200Z/
/GLML1.1.ER.140419T0300Z.140420T0600Z.140422T0600Z.NO/
946 AM CDT SAT APR 19 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM SATURDAY THE STAGE WAS 12.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY TUESDAY MORNING.
* IMPACT...AT STAGES NEAR 12.0 FEET...WHEN THE RIVER IS RISING AND 
  THE GAUGE READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS 
  UPSTREAM FROM GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE
  COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE 
  WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC011-019-TXC351-361-191516-
/O.CAN.KLCH.FL.W.0006.000000T0000Z-140419T2100Z/
/DWYT2.1.DR.140415T1120Z.140418T1445Z.140419T1137Z.NO/
946 AM CDT SAT APR 19 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* AT  8:45 AM SATURDAY THE STAGE WAS 23.9 FEET.
* FELL BELOW FLOOD STAGE AT  6:37 AM SATURDAY.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 23.0 FEET BY TOMORROW
  MORNING.
* IMPACT...AT STAGES NEAR 23.0 FEET...THE RIVER IS AT BANKFULL 
  STAGE.

&&
 
LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 14, 9:47 AM CDT, 25 minutes earlier.

Area forecast discussion, Apr 14, 9:47 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
947 AM CDT MON APR 14 2014

.UPDATE...THE STRONG COLD FRONT THAT WILL MOVE THROUGH THE AREA
LATER TODAY IS CURRENTLY ALONG A LINE FROM SHREVEPORT TO
HUNTSVILLE. SCATTERED SHOWERS AND STORMS ARE OCCURRING ALONG THE
BOUNDARY AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP LATER AS
THE FRONT PUSHES INTO A WARMER AND MOIST AIRMASS. THERE REMAINS A
SLIGHT RISK OF SEVERE WX WHILE THIS OCCURS. A COLDER AIR MASS WILL
QUICKLY MOVE IN BEHIND THE BOUNDARY RETURNING MUCH BELOW NORMAL
TEMPS TO THE REGION.

ONLY A FEW MINOR TWEAKS WERE NEEDED TO THE FORECAST THIS MORNING
REGARDING THE POPS AND TEMPS. ADJUSTED THE POPS DOWN FOR THE REST
OF THE MORNING AND LIFTED TEMPS A FEW DEGREES AS TEMPS ARE ALREADY
RUNNING IN THE LOW TO MID 70S.

&&

.PREV DISCUSSION... /ISSUED 714 AM CDT MON APR 14 2014/

UPDATE...
UPGRADED THE COASTAL WATER HAZARDS TO A GALE WARNING BASED ON LATEST
GUIDANCE TRENDS AND TO MATCH UP WITH SURROUNDING NEIGHBORS.
REMAINDER OF THE FORECAST IS ON TRACK.

RUA

PREV DISCUSSION... /ISSUED 706 AM CDT MON APR 14 2014/

DISCUSSION...
14/12Z TAF ISSUANCE.

AVIATION...
COLD FRONT CURRENTLY EXTENDS FM NR MONROE TO NACOGDOCHES SW TO
NEAR AUSTIN...WITH A BAND OF SHOWERS AND THUNDERSTORMS ALONG AND
AHEAD OF IT. EXPECT MVFR CIGS TO PERSIST THROUGH MUCH OF THE
DAY...WITH SCT SHOWERS AND A FEW STORMS DEVELOPING THIS MORNING IN
THE MOIST AIRMASS AHEAD OF THE FRONT. BEST SHOWER AND THUNDERSTORM
CHANCES WILL BE IN CONJUNCTION WITH THE FRONT WHICH WILL MOVE INTO
THE AREA THIS MORNING...REACHING A BPT-AEX LINE BY 15Z-18Z...LCH
BY 18Z-19Z AND LFT/ARA BY 21Z-22Z. SOME STORMS WILL BE CAPABLE OF
STRONG WIND GUSTS. EXPECT STRONG NWLY WINDS BEHIND THE FRONT WITH
SUSTAINED SPEEDS AROUND 20 KT AND GUSTS TO AROUND 30 KT AT TIMES
DURING THE AFTN AND EVENING.

PREV DISCUSSION... /ISSUED 516 AM CDT MON APR 14 2014/

DISCUSSION...
AN UPPER LEVEL DISTURBANCE IS MOVING OUT OF THE PLAINS INTO THE
UPPER MIDWEST. THE TAIL END OF THIS DISTURBANCE HAS PUSHED A
SIGNIFICANT COLD FRONT INTO NORTHEAST TEXAS...AND ALSO PROVIDED
ENOUGH LIFT FOR SOME SHOWERS AND A FEW STORMS LAST EVENING. A
SECOND UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE ROCKIES AND
ACROSS THE SOUTHERN PLAINS TODAY AND TONIGHT. THIS WILL GIVE THE
SURFACE COLD FRONT ANOTHER PUSH TO THE SOUTHEAST AND ENTER THE
SOUTHEAST TEXAS PORTION OF THE FORECAST AREA BY MID TO LATE
MORNING AND ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE
AFTERNOON HOURS.

PLENTY OF GULF MOISTURE IN PLACE WITH PRECIPITABLE WATER VALUES
OVER 1.75 INCHES AND DEW POINTS AROUND 70F. SURFACE CONVERGENCE
SHOULD INCREASE AS FRONT MAKES ITS WAY INTO THE FORECAST
AREA...AND THIS SHOULD BE ABLE TO OVERCOME ANY SMALL CAP THAT
REMAINS IN THE ATMOSPHERE...WITH THE RESULT BEING CLUSTERS OF
SHOWERS AND STORMS THAT SHOULD EVOLVE INTO A LINE AHEAD OF THE
FRONT. STORMS WILL NEED TO BE WATCHED...ESPECIALLY THIS AFTERNOON
WHEN INSTABILITY WILL BE AT ITS GREATEST...AS GOOD UPPER LEVEL
SUPPORT WITH MID LEVEL JET AROUND 50 TO 60 KNOTS...AND BULK SHEAR
AROUND 50 KNOTS...WITH DECENT MID LEVEL LAPSE RATES BETWEEN 6.0
AND 6.5 C/KM. THIS COULD HELP PRODUCE SOME STRONG AND GUSTY
STRAIGHT LINE WINDS WITH THE STORMS. SPC DOES HAVE THE AREA
OUTLINED FOR A SLIGHT RISK OF SEVERE STORMS TODAY. BEHIND THE
FRONT...TEMPERATURES SHOULD FALL SHARPLY AND HAVE ADJUSTED THE
TEMPERATURE GRID ACCORDINGLY.

UPPER LEVEL TROUGH WILL MOVE ACROSS QUICKLY BEHIND THE FRONT FROM
WEST TO EAST DURING THE NIGHT AND THIS WILL END SHOWER ACTIVITY
AND REDUCE CLOUD COVER. THERE IS THE TOTAL LUNAR ECLIPSE OF THE
"BLOOD" MOON TONIGHT THAT BEGINS AROUND 1 AM CDT AND ENDS AROUND
4:30 AM CDT...WITH THE TOTALITY OCCURRING AROUND 2:45 AM CDT.
AREAS OVER SOUTHEAST TEXAS ARE EXPECTED TO CLEAR BEFORE MIDNIGHT
AND WILL HAVE THE BEST CHANCE TO SEE THIS. AREAS FROM THE SABINE
TO ROUGHLY AN ALEXANDRIA TO LAKE CHARLES LINE WILL BEGIN TO CLEAR
AROUND THE START OF THE ECLIPSE...SO WILL HAVE ABOUT A 50/50
CHANCE OF SEEING THIS FEATURE. THOSE TO THE EAST OVER ACADIANA MAY
BE A LITTLE BIT MORE UNFORTUNATE AT CLEARING MAY NOT TAKE PLACE
UNTIL AFTER THE ECLIPSE HAS OCCURRED.

SURFACE RIDGE EXTENDING FROM THE MIDWEST TO THE GULF COAST WILL
SETTLE OVER THE REGION ON TUESDAY INTO TUESDAY NIGHT AND WEDNESDAY
MORNING. THE AIR MASS WITH THIS FEATURE WILL BE UNSEASONABLY COLD
WITH POTENTIAL FOR COOLEST HIGHS ON TUESDAY...AND RECORD LOWS ON
TUESDAY NIGHT INTO WEDNESDAY MORNING. THESE RECORDS ARE NOTED IN
THE CLIMATE SECTION BELOW. SOME OF THE USUAL COLD SPOTS IN THE
LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA MAY EVEN FLIRT
WITH THE FREEZING MARK...AND THOSE WHO HAVE ALREADY STARTED THEIR
SPRING PLANTING WILL WANT TO TAKE SPECIAL NOTE OF THIS.

THE HIGH WILL MOVE OFF TO THE EAST ON WEDNESDAY...AND THIS WILL
BEGIN A WARMING TREND.

FORECAST AT THE END OF THE WEEK INTO EASTER WEEKEND IS A LITTLE
MORE UNCERTAIN...AS THERE ARE DIFFERENCES IN THE GUIDANCE. AT THIS
TIME WILL BROAD BRUSH SLIGHT CHANCE POPS THROUGH THAT PERIOD...AS
SOUTHERN JET LOOKS TO BE ON THE ACTIVE SIDE WITH A SERIES OF
PACIFIC FRONTS.

RUA

MARINE...
SOUTHERLY WINDS OVER THE COASTAL WATERS WILL BEGIN TO RELAX A
LITTLE THIS MORNING AS GRADIENT DECREASES AHEAD OF A SHARP COLD
FRONT MOVING SOUTHEAST OUT OF TEXAS. THIS FRONT WILL KICK OFF SOME
SHOWERS AND A FEW STORMS LATER THIS MORNING INTO THE AFTERNOON.
WITH SOME OF THE STORMS COULD BE ON THE STRONG SIDE WITH GUSTY
WINDS AND FREQUENT LIGHTNING.

BEHIND THE FRONT...NORTHERLY WINDS WILL DEVELOP. WITH AN UNUSUALLY
COLD AIR MASS MOVING DOWN OVER WARMER GULF WATERS...THE WINDS WILL
BE RATHER STRONG AND GUSTY. SUSTAINED WINDS WILL BE 20 TO 30
KNOTS...WITH FREQUENT GUSTS OVER 35 KNOTS (GALE FORCE) ESPECIALLY
OFFSHORE. THEREFORE...SMALL CRAFT ADVISORY CONDITIONS WILL
DEFINITELY OVERTAKE THE COASTAL WATERS FROM LATE THIS AFTERNOON
INTO THE EVENING HOURS. WITH FREQUENT GUSTS OVER GALE FORCE...HAVE
OPTED FOR A GALE WATCH FOR THE OUTER WATER DURING THAT TIME
FRAME...WHICH MAY NEED TO BE UPGRADED TO A GALE WARNING THIS
MORNING. ALSO...THE STRONG NORTH WINDS WILL PUSH WATER AWAY FROM
THE COAST...PRODUCING LOW WATER CONDITIONS FOR THE COASTAL LAKES
AND BAYS...ESPECIALLY DURING LOW TIDE TONIGHT.

WINDS WILL DECREASE LATE TUESDAY INTO TUESDAY NIGHT AS THE HIGH
PRESSURE SYSTEM SETTLES OVER THE REGION.

RUA

CLIMATE...
COOLEST MAX FOR TUE 4/15
SITE......FORECAST...COOLEST MAX
LCH.........62........63 IN 1928
BPT.........64........64 IN 1974
AEX.........58........57 IN 1933
LFT.........59........61 IN 1928
ARA.........61........60 IN 1997

RECORD LOW FOR WED 4/16
SITE......FORECAST...RECORD LOW
LCH.........37........38 IN 1913
BPT.........42........37 IN 1961
AEX.........34........38 IN 1961
LFT.........36........38 IN 1928
ARA.........37........38 IN 1983

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  43  62  37  68 /  70  30  10   0  10
KBPT  79  43  64  42  70 /  60  30  10   0  10
KAEX  78  39  58  34  69 /  60  30  10   0  10
KLFT  80  44  59  36  67 /  70  50  10   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 AM TO 4 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     GALE WARNING FROM 6 PM THIS EVENING TO 7 AM CDT TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM.

     LOW WATER ADVISORY FROM 6 PM THIS EVENING TO 7 AM CDT TUESDAY
     FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 7 AM CDT TUESDAY
     FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE.

     LOW WATER ADVISORY FROM 10 PM THIS EVENING TO 7 AM CDT TUESDAY
     FOR THE FOLLOWING ZONES: VERMILION BAY.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT TUESDAY
     FOR THE FOLLOWING ZONES: VERMILION BAY.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Apr 14, 5:39 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 AM CDT MON APR 14 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
151130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
539 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS MORNING AND
AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM INTO A
LINE AHEAD OF THIS FRONT. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE AND PRODUCE GUSTY STRAIGHT LINE WINDS IN EXCESS OF 40
MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL
RATES...DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VERY COLD AIR MASS IS EXPECTED TO SETTLE OVER THE REGION ON
TUESDAY NIGHT INTO WEDNESDAY MORNING WITH RECORD LOW TEMPERATURES
A REAL POSSIBILITY. SOME TEMPERATURES MAY REACH FREEZING IN THE
USUAL COLD SPOTS OF THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL
LOUISIANA. WITH SOME SPRING PLANTING UNDERWAY...ACTIONS MAY NEED TO
BE TAKEN TO PROTECT SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-151130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
539 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SHARP COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE THIS
AFTERNOON AND EVENING. A LINE OF SHOWERS AND STORMS MAY DEVELOP
AHEAD OF THIS FRONT WITH SOME STRONG STORMS THAT WILL PRODUCE
GUSTY STRAIGHT LINES IN EXCESS OF 30 KNOTS...FREQUENT
LIGHTNING...AND BRIEF HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM.

BEHIND THE FRONT...STRONG AND GUSTY NORTH WINDS WILL
DEVELOP...WITH THE LIKELIHOOD OF FREQUENT GUSTS ABOVE GALE FORCE.
ALSO...THE STRONG NORTH WINDS WILL PUSH WATER AWAY FROM COASTAL
LAKES AND BAYS ALLOWING FOR LOW WATER CONDITIONS...ESPECIALLY
DURING LOW TIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG NORTH WINDS WILL PREVAIL INTO TUESDAY...BEFORE DECREASING
ON TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:02 PM CDTSpecial Weather StatementLCHVernon28 min
Apr 14, 4:18 AM CDTGale WatchLCH3 hr
Apr 14, 4:18 AM CDTLow Water AdvisoryLCH25 hr
Apr 14, 4:18 AM CDTSmall Craft AdvisoryLCH42 hr
Apr 14, 7:06 AM CDTGale WarningLCH24 hr
Apr 14, 1:35 PM CDTWind AdvisoryLCHCameron, Lafayette, Saint Martin27 hr
Apr 14, 2:24 PM CDTSpecial Weather StatementLCHCalcasieu66 min
Apr 14, 2:46 PM CDTSpecial Marine WarningLCH119 min
Apr 14, 3:46 PM CDTSpecial Weather StatementLCHLafayette, Saint Martin59 min
Apr 14, 4:43 PM CDTSpecial Weather StatementLCHLafayette, Saint Martin, St. Mary47 min
Apr 14, 6:49 PM CDTSpecial Marine WarningLCH26 min
Apr 14, 6:50 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis40 min
Apr 14, 1:31 PM CDTSpecial Weather StatementLCHHardin, Newton59 min
Apr 14, 1:48 PM CDTSpecial Weather StatementLCHJefferson, Orange57 min

Nearby

River Flood Warnings in Louisiana, 2014River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.